MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC GRIPPER PLUS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC GRIPPER PLUS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2961-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the cleaning of the device with saline, the nurse noticed a leak at the y-site.The plastic tube appears to be broken on half of the diameter of the rigid plastic base.There was no patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
No device or device photo was returned for investigation.Functional and visual testing could not be performed and no confirmation due to no device returned.Due to this, no root cause was determined.The device history review of the reported lot number found no non-conformities during the manufacturing process.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: received one (1) used.List #21-2961-24, ndl, gripper plus, 22g x.75" (19mm), needleless y-site 12/bx; lot #4463747.As received, noticed the tubing partially separated from the y junction.No other damage or anomalies observed.One (1) photograph was provided by the customer showing the location of the leak.Confirmed complaint of broken tubing, probable cause, excess solvent and unintentional bending force.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
DELTEC GRIPPER PLUS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20301361
Report Number9617604-2024-00756
Device Sequence Number8783295
Product Code FPA
UDI-Device Identifier10610586027697
UDI-Public(01)10610586027697(17)290228(10)4463747
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-2961-24
Device Lot Number4463747
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown